MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42512100210
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial total knee arthroplasty, an incompatible articular surface was implanted.The surgeon realized the incompatibility after cementation of the femoral component and tibial tray however opted to complete the operation with the medial congruent bearing.The patient has not experienced any impact or adverse events as a result of the incompatibility and no additional medical intervention is planned.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented cruciate retaining (cr) narrow left size 6: catalog# 42502006001, lot# 66242598; tibia cemented 5 degree stemmed left size b: catalog# 42532006101, lot # 66420453.G2: foreign: japan the product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h4; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.The reported products were reviewed for compatibility and it was determined that the following implants are not compatible: articular surface medial congruent (mc) left 10 mm height and femur cemented cruciate retaining (cr) narrow left size 6.Investigation results concluded that the reported event was due to off label use.The articular surface was used in conjunction with a femoral component that has not been confirmed to be approved/cleared for use and is not a legally-marketed combination.Details regarding compatible sizes are provided in the surgical technique.A summary of the investigation was not sent to the complainant as it was reported that the surgeon was aware of the incompatibility.Reported event was confirmed by review of device compatibility.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21096112
Report Number0001822565-2025-00081
Device Sequence Number12919001
Product Code MBH
UDI-Device Identifier00889024468818
UDI-Public(01)00889024468818(17)270320(10)65260057
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42512100210
Device Lot Number65260057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexFemale
Patient Weight51 KG